Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 112, NWS Shreveport, LA

June 14, 2001McCurtain County, Oklahoma; Red River County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 14, 2001, 8:13 PM CDT for McCurtain County, Oklahoma; Red River County, Texas. It was in force for 62 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 8:13 PM CDT (01:13 UTC)
Expired
Jun 14, 2001, 9:15 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties McCurtain County, OK, Red River County, TX

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:45 PM CDTThunderstorm Wind 58 EIdabel, OKNumerous trees down across power lines.
Jun 14, 8:50 PM CDTThunderstorm Wind 62 MClarksville, TXTrees toppled across Hwy 37.
Jun 14, 8:55 PM CDTThunderstorm Wind 58 MHochatown, OKNumerous trees toppled in Beaver Bend State Park.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 8:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2887 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2887 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 150117
SVRSHV
OKC089-TXC387-150215-
/NEW.KSHV.SV.W.0169.150113-150215/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 915 PM CDT

* AT 813 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER   
RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM NEAR SMITHVILLE
AND JUST WEST OF VALLIANT OKLAHOMA TO NEAR KANAWHA AND BOGATA TEXAS.
THIS LINE OF SEVERE THUNDERSTORMS WAS MOVING EAST NEAR 25 MPH WHILE
INDIVIDUAL THUNDERSTORM CELLS WERE MOVING NORTHEAST NEAR 30 MPH.

* CITIES IN THE PATH OF THESE STORMS INCLUDE CLARKSVILLE TEXAS 
AS WELL AS IDABEL...BROKEN BOW AND BETHEL OKLAHOMA.

THIS LINE OF THUNDERSTORMS WILL PRODUCE LARGE HAIL AND STRONG DAMAGING
WINDS. DO NOT REM/AIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  RED RIVER COUNTY IN NORTHEAST TEXAS
  MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA
UNTIL 915 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:25 PM CDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jun 14, 2:25 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CDT THU JUN 14 2001

ALTHOUGH A FEW THUNDERSHOWERS HAVE POPPED UP OVER THE FOUR STATE
AREA THIS AFTERNOON...LOOK FOR A BIGGER SHOW LATE TONIGHT. THE UPPER
LEVEL JET STREAK OVER THE MIDWEST AND NORTHERN PLAINS WILL PUT THE
FOUR STATE AREA IN A FAVORABLE RIGHT ENTRANCE REGION LATE TONIGHT
AND FRIDAY MORNING. EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS TO
CONTINUE LATE THIS AFTERNOON AND EVENING OVER OK AND NORTH TX...WITH
SEVERE WEATHER...MAINLY IN THE FORM OF HAIL AND WIND...ENHANCED BY
THE JET STRUCTURE. THESE THUNDERSTORMS SHOULD MOVE INTO THE NORTH
AND WEST PARTS OF THE SHREVEPORT CWA TONIGHT...AND CONTINUE EAST AND
SOUTH FRIDAY. HAIL AND WIND MAY OCCUR WITH THESE THUNDERSTORMS...
PARTICULARLY IN THE NORTHWEST HALF OF THE FOUR STATE AREA TONIGHT.
SCATTERED THUNDERSTORMS SHOULD CONTINUE INTO FRIDAY...ALTHOUGH MAYBE
NOT AS MUCH A SEVERE THREAT. THE AVN CONTINUES TO HANDLE THE SURFACE
FRONT BETTER THAN THE ETA MODEL. EXPECT THE FRONT TO WANDER THROUGH
ABOUT HALF OF OUR AREA THEN BECOME DIFFUSE ON FRIDAY. TEMPS WILL
FOLLOW CLOSE TO FWC NUMBERS ON THIS FORECAST. AFTER FRIDAY...RAIN
CHANCES DIMINISH DUE TO AN UPPER LEVEL HIGH BUILDING OVER THE FOUR
STATE AREA. A DRY WEEK LOOKS TO BE IN THE OFFING FOR NEXT WEEK.

03

SHV 73/88/68/93 6510
MLU 75/89/69/93 4620
TXK 72/87/67/90 7400
TYR 72/87/67/92 6300
LFK 75/90/70/94 5510

.SHV...NONE.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:52 PM CDTSevere Thunderstorm WarningSHVFranklin, Titus53 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningSHVBowie57 min
Jun 14, 9:16 PM CDTSevere Thunderstorm WarningSHVCamp, Morris, Upshur, Wood59 min
Jun 14, 9:44 PM CDTSevere Thunderstorm WarningSHVCass, Marion61 min
Jun 14, 10:15 PM CDTSevere Thunderstorm WarningSHVHarrison60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2001Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.